Hail, Colbert
- When
- October 24, 8:07 PM CST
- Where
- Colbert County, 4 mi SW of Leighton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.667, -87.567
Nickel size hail was reported in the Lagrange Community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 24, 2:04 PM CST, 6 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 304 PM CDT WED OCT 24 2001 A GOOD SOUTHERLY LOW LEVEL FLOW CONTINUES TO PUMP MOISTURE INTO AL THIS AFTERNOON, AND DEW POINTS WERE INTO THE 70S WELL INTO CENTRAL AL. A STRONG AND FAST MOVING COLD FRONT WILL PUSH INTO THIS UNSTABLE AIRMASS THIS EVENING, ENTERING NORTHWEST AL AROUND 00Z AND THEN OUT OF THE AREA BEFORE DAYBREAK THURSDAY. MOST UPPER LEVEL SUPPORT WITH THIS SYSTEM REMAINS WELL TO THE NORTH WHERE THERE IS A HIGH RISK OF SEVERE WEATHER, BUT LOW LEVEL FORCING AND GOOD INSTABILITY SHOULD BE ENOUGH TO MENTION THE CHANCE OF SEVERE OVER THE NORTHWEST PORTION OF THE AREA THIS EVENING. A SQUALL LINE WILL LIKELY PRECEDE THE FRONT AND IT IS ALONG THIS LINE WHERE SOME STORMS COULD BE SEVERE. AS THE STORMS CONTINUE SOUTHEAST, THE AIRMASS WILL STABILIZE AND THE STORMS SHOULD WEAKEN. A GENERAL COOLING TREND WILL BEGIN THURSDAY. HSV 049/066 038/067 8000 BHM 052/069 038/068 7000 MGM 059/075 039/071 6000 .BHM...NONE.
ALZ001>050-250350- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 750 PM CDT WED OCT 24 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THE STRONG COLD FRONT WILL PUSH THROUGH NORTHWEST ALABAMA THIS EVENING...AND PUSH ACROSS MOST OF NORTH AND CENTRAL ALABAMA OVERNIGHT. THUNDERSTORMS HAVE ENTERED NORTHWEST ALABAMA AS OF 8 PM...AND WILL PROCEED INTO THE TUSCALOOSA...BIRMINGHAM...ANNISTON CORRIDOR BY AROUND MIDNIGHT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THE THUNDERSTORMS TONIGHT. THE STORM PREDICTION CENTER IN NORMAN...OKLAHOMA...HAS PLACES NORTHWEST ALABAMA FROM MARION...TO WINSTON...TO MORGAN...TO JACKSON COUNTIES...AND NORTHWEST UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS UNTIL 1 AM.. THE LINE OF THUNDERSTORMS SHOULD GRADUALLY WEAKEN AS THEY PUSH ACROSS THE STATE...WITH THE MAIN THREAT OF SEVERE WEATHER OCCURRING BEFORE 1 AM. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS...ESPECIALLY IN NORTHWEST ALABAMA...SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM WATERLOO AL WIND DAMAGE
10/24/01 LAUDERDALE SEVERAL TREES DOWN, ALONG
WITH DIME SIZE HAIL, IN
THE CITY LIMITS.
0835 PM LEXINGTON AL 0.75 IN HAIL
10/24/01 LAUDERDALE DIME SIZE HAIL WITHIN THE
LEXINGTON CITY LIMITS.
0835 PM OAKLAND AL 0.75 IN HAIL
10/24/01 LAUDERDALE DIME SIZE HAIL REPORTED
IN THE OAKLAND CITY
LIMITS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM LEIGHTON AL WIND DAMAGE
10/24/01 COLBERT TREES AND POWERLINES DOWN
IN THE CITY OF LEIGHTON.
REPORTED BY THE STATE
POLICE DEPARTMENT.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported in the Lagrange Community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5270641.